How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor
Category: Mental Health
Satisfied Customers: 31330
Experience:  Specialist is sports medicine psychology. Certified in yoga, relaxation techniques and meditation.
Type Your Mental Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

I am currently taking 2mgs of Ativan every 4 hrs. I am really

Resolved Question:

I am currently taking 2mg's of Ativan every 4 hrs. I am really stressed out and would like to know if I can take more at the allotted time? If not, is there another suggestion as to what I can take and not feel out of it or spacy. I am a stay @ home mom with a 3 yr old and a 16 month old. My husband is out of town 5-30 days a month. I have little support and I can rarely get a minute to have any time alone. What has not worked for me is Seroquel and a very strong perscription that I can't recall it's name it started with an L. I need to feel more relaxed in my bok=dy and mind esp. at the end of the day (my kids are hyper and dont take naps) and are needy (of course), but I can't be "out of it" because I am their main source ,only source of watch and support. Please Help I am trying my best but feel a breakdown coming on- which I can't afford to do around my kids. Tha nkyou
Submitted: 7 years ago.
Category: Mental Health
Expert:  Dr. Arun Phophalia replied 7 years ago.



Probably you had taken Lexapro. Since this and Seroquel did not help you, your physician may consider a trial of bupropion (Wellbutrin), or nefazodone (Serzone). Following also may be helpful as the adjunct treatment with the medications;


1) Light therapy; may have some efficacy and they can be used as an augmenting agent with antidepressant medication.

2) Transcranial magnetic stimulation; stimulation by magnets.

3) Yoga

4) Meditation


Please feel free for your follow up questions.


Dr. Arun

Customer: replied 7 years ago.

I have tried WellButrin many years ago and it didn't seem to help my depression. But know I am on Cymbalta and Lexapro and Ativan and Seroquel to sleep. I do Yoga when I can find someone to watch my young kids-its constantly hands-on. Could Well butrin or Serzone help my anxiety as much as Ativan. Because the way I feel now is that I need something else just as strong. Or could I increase my Ativan, I take 2mg every 4 hrs. I feel like I need another one an hour and a half later. Please answer to each question, thankyou, and Please Help . I feel I need something tonight, so can I take more Ativan? I'm very anxious.


Expert:  Dr. Arun Phophalia replied 7 years ago.



The ativan can be taken up to 10 mg in a day. So if you are taking less than this dose you can ask your physician to increase this dose. An occasional increase in dose may be done on your own so while today you may consider taking an extra dose if the dose does not exceed 10 mg a day. For continual management, the dose increase has to be done by your physician.


The different medications have different responses in an individual. A combination usually works better but the combination (like Wellbutrin and Serzone) has to be decided by your physician as they are more aware of the history and deal with you regularly.


It is pleasure assisting you.


Dr. Arun

Customer: replied 7 years ago.

I just took 2 2mg's, and i've only had 2 other 2 mg's today. Is this ok to take 4mg's tonight at once? I hope this is what you meant by increasing. I am worried now that 4 mg's at a time may be fatal. I've just never heard that I could take more than my one 2 mg's at a time. Will I be ok with what I've just taken under your advice of no more than 10 mgs a day- is 4mg's at one time ok? Please respond asap- i'm very worried now- because ive heard an overdose in this could be fatal. thankyou and that would preclude my questioning.

Expert:  Dr. Arun Phophalia replied 7 years ago.



Please see the reference resource under the dosage and administration;


It mentions that a single daily dose of 2 to 4 mg may be given, usually at bedtime. But these medication can cause cause central nervous system depression and other side efffects. So though it is not fatal dose, one has to be careful for does increase. I meant about the total doses in a day for the increase. So the medications need always medical supervision for dose changes and variation.


I hope this was helpful to you. If it was, please remember to ACCEPT the answer so I can get compensated for my work. if you have any more questions, please feel free to ask. I am truly privileged to help you, and I want to make sure that you are satisfied with your answer. Good luck!


Dr. Arun

Dr. Arun Phophalia and other Mental Health Specialists are ready to help you

Related Mental Health Questions